Jump to content

Search the Community

Showing results for tags 'dysphagia'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • WELCOME NEW MEMBERS!
    • INTRODUCE YOURSELF!
  • STORIES OF SURVIVORSHIP
    • SHARE YOUR LUNG CANCER STORY
  • DISCUSSION FORUMS
    • GENERAL
    • LC SURVIVORS
    • NSCLC GROUP
    • SCLC GROUP
    • US VETERANS
    • CAREGIVER RESOURCE CENTER
  • TREATMENT FORUMS
    • CHEMOTHERAPY
    • IMMUNOTHERAPY
    • RADIATION
    • SURGERY
    • SUPPORTIVE CARE
  • LUNG CANCER NAVIGATOR
    • LUNG CANCER NAVIGATOR
  • NEWS / ADVOCACY
    • LUNG CANCER IN THE NEWS
    • ADVOCACY
  • LIVING WELL
    • HEALTHY LIVING / RECIPES
    • HOPE
    • JUST FOR FUN
  • SUPPORT
    • SUPPORT RESOURCES
  • GRIEF
    • GRIEF
  • TERMS OF USE
    • FEATURES AND SUPPORT

Blogs

  • An Advocates Perspective
  • Cheryncp123's Blog
  • Stay The Course
  • Lung Cancer Stories
  • Spree
  • Volunteer Voices
  • Caregivers Connection
  • Stage IV Treatment With S.B.R.T.
  • Susan Cornett
  • Robin S
  • Lung Cancer & Health Insurance: Tips on managing the mayhem.
  • Daze of My Life by Ken Lourie
  • CommUNITY Connection
  • Heather Smith
  • Lisa Haines
  • Veteran's Oprions
  • Cancer: holding his hand until his last breath
  • A Healthy Place
  • Lenny Blue
  • The Roscopal Effect
  • Ro
  • Sharron P
  • Loi ich suc khoe cua qua chi tu

Calendars

  • Survivorship Calendar
  • Advocacy Calendar
  • Events Calendar
  • Meetups Calendar

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Joined

  • Start

    End


Group


First name


Last name


City


Province or district (if non-US)


Postal code


Country


Interests

Found 1 result

  1. Hello, my 69 yo husband was diagnosed with lung cancer in April; he started 6 weeks of radiation and chemotherapy in June. He just finished the last radiation on July 29. He was doing well for about 4 weeks but the last 2 weeks have been tough. Esophagitis (inflammation & constriction of esophagus) was mentioned as a possible side effect by his radiation oncologist. In early July, he was given recipe for a "miracle mouthwash" (lidocaine, Benadryl, antacid) which you swallow. It is supposed to coat the throat and esophagus, numb it, so he can swallow and eat, drink. He did not like the taste, said it changed the taste of the food or drink, numbing only lasted a minute or so and stopped using it. He has lost weight, is 6'2" and weighs 151 lbs. When he tries to eat soft foods or drink water (has to use a small coffee stirrer type straw), it is painful, so he doesn't want to try anymore. If he happens to sip too much liquid or does not chew soft food up completely, he ends up retching with a lot of chest pain (does not usually bring anything up). He had a cup of chicken broth one day; the next day he had half a soft boiled egg - that's it for the entire day; He was given oxycodone for pain but it had little effect. Recently, he had IV morphine and fluids for dehydration. He now has morphine delayed release pill and morphine liquid. Have looked on line for remedies & also advice from nurses for esophagitis and dysphagia (difficulty swallowing) and found some suggestions that he has already tried without success. Was told esophagus/throat would be back to normal in 2-4 weeks; don't think he can last that long. His doctor mentioned a feeding tube which he rejects. Just read on line today about esophageal dilation done with an endoscope and balloon to expand width of esophagus. He says the only way he can be comfortable without pain is to lay down; so he spends most of the day laying down or napping. He is also extremely fatigued. Will discuss dilation and extreme fatigue with doctor next. He is also irritable due to the pain which is understandable. Would love to hear from anyone else who has had side effects of esophagitis and dysphagia and how you coped with it. He can't do this for 3 more weeks, it's too much pain and weight loss.
×
×
  • Create New...